Alert archive / Florida / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 103, NWS Melbourne, FL

August 23, 20114 counties in Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Aug 23, 2011, 3:11 PM EDT for 4 counties in Florida. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 23, 2011, 3:11 PM EDT (19:11 UTC)
Expired
Aug 23, 2011, 3:49 PM EDT
In force
38 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

Counties Lake County, FL, Orange County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 131 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2011-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 165 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2011-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
165 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
1320 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

524 
WUUS52 KMLB 231911
SVRMLB
FLC069-095-117-127-232000-
/O.NEW.KMLB.SV.W.0103.110823T1911Z-110823T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
311 PM EDT TUE AUG 23 2011

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN LAKE COUNTY IN FLORIDA
  NORTHWESTERN ORANGE COUNTY IN FLORIDA
  WESTERN SEMINOLE COUNTY IN FLORIDA
  WEST CENTRAL VOLUSIA COUNTY IN FLORIDA

* UNTIL 400 PM EDT.

* AT 308 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 15 MILES NORTHWEST OF PAISLEY...
  OR NEAR JUNIPER SPRINGS...AND MOVING SOUTH AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING EXTEND FROM ASTOR TO AZALEA 
PARK...APOPKA AND ALTAMONTE SPRINGS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 2897 8183 2896 8166 2905 8166 2905 8164
      2912 8165 2923 8149 2855 8119 2845 8167
TIME...MOT...LOC 1910Z 353DEG 16KT 2916 8167

$$

67
1 follow-up statement
055 
WWUS52 KMLB 231949
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
349 PM EDT TUE AUG 23 2011

FLC069-095-117-127-231959-
/O.CAN.KMLB.SV.W.0103.000000T0000Z-110823T2000Z/
SEMINOLE-ORANGE-LAKE-VOLUSIA-
349 PM EDT TUE AUG 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL VOLUSIA...EASTERN
LAKE...NORTHWESTERN ORANGE AND WESTERN SEMINOLE COUNTIES IS
CANCELLED...

THE SEVERE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO 
LONGER CAPABLE OF PRODUCING DAMAGING WINDS. AS A RESULT...THE 
WARNING HAS BEEN CANCELLED. HOWEVER...HEAVY RAIN AND DANGEROUS 
LIGHTNING STRIKES WILL CONTINUE TO BE POSSIBLE.

LAT...LON 2897 8183 2896 8166 2905 8166 2905 8164
      2912 8165 2923 8149 2855 8119 2845 8167
TIME...MOT...LOC 1949Z 353DEG 16KT 2899 8165

$$

67

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 3:03 PM EDT, 8 minutes earlier.

Area forecast discussion, Aug 23, 3:03 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
303 PM EDT TUE AUG 23 2011

.DISCUSSION...

...IRENE TO CREATE A SIGNIFICANT MARINE IMPACT LATE THIS WEEK...

REMAINDER OF AFTERNOON & TONIGHT...ROGUE OUTFLOW BOUNDARY FROM
MARINE CONVECTION PREVIOUSLY OVER THE WESTERN ATLANTIC HAS MOVED
ONSHORE VOLUSIA AND BREVARD COUNTIES THIS AFTERNOON. NUMEROUS
CONVECTION HAS DEVELOPED ACROSS THESE AREAS WITH TORRENTIAL
RAINFALL...GUSTY DOWNBURST WINDS AND FREQUENT TO EXCESSIVE CLOUD TO
GROUND LIGHTNING. OUTFLOW FROM THESE CELLS WILL CONTINUE TO MOVE
WESTWARD ACROSS EAST CENTRAL FLORIDA. THESE SHOWERS/STRONG STORMS
WILL INCREASE IN BOTH COVERAGE AND INTENSITY ACROSS
ORANGE...OSCEOLA...LAKE AND INDIAN RIVER COUNTIES. INTERESTING TOO
IS LATEST 15Z KXMR SOUNDING THAT SHOWS PWATS INCREASING TO 1.99
INCHES AS WELL AS 500MB TEMPS COOLING TO -7.5C. WILL KEEP 20 TO 30
PERCENT MENTION OF SHOWERS/STORMS ACROSS VOLUSIA...BREVARD...EASTERN
SEMINOLE/ORANGE COUNTIES THIS EVENING AND OVERNIGHT AS MODELS
SUGGEST ACTIVITY AFTER MIDNIGHT INTO EARLY WED MORNING.

WED-WED NIGHT...WINDS WILL INCREASE STEADILY OUT OF THE E THRU THE
DAY AS HURRICANE IRENE WORKS HER WAY UP THE BAHAMA CHAIN. LOW/MID
LVL MOISTURE OVER THE LCL ATLC SHOULD BE HIGH ENOUGH TO GENERATE SCT
COVERAGE...THOUGH DRIER AIR JUST NE OF THE BAHAMAS IMMEDIATELY AHEAD
OF IRENE WILL LIMIT CONVECTIVE DEVELOPMENT OVER THE SRN HALF OF THE
CWA. FURTHERMORE... THE STRENGTHENING ERLY WINDS WILL LIMIT SFC
HEATING...KEEPING MAX TEMPS IN THE U80S TO AROUND 90 DEGREES ALONG
THE COAST...L90S INTERIOR. THIS WILL KEEP TOTAL CAPE VALUES ON THE
LOW SIDE...RESULTING IN LOW TSRA POTENTIAL. WILL WORD THE FCST FOR
SCT SHRAS/ISOLD TSRAS.

DUE TO THE TIGHTER PRESSURE GRADIENT WINDS WILL REMAIN ELEVATED
DURING THE EVENING AND OVERNIGHT NEAR 10 MPH INLAND AND AT LEAST 15
MPH ALONG THE SPACE AND TREASURE COAST. THE WINDS COMBINED WITH
INCREASING HIGH CLOUDS WILL KEEP MIN TEMPS IN THE U70S/L80S
AREAWIDE. SCT COASTAL SHRAS AND A FEW TSRAS WILL CONTINUE AND WILL
BE CAPABLE OF PENETRATING WELL INTO THE INTERIOR GIVEN THE STRENGTH
OF THE ERLY FLOW.

(PREVIOUS EXTENDED FORECAST)...

THU-FRI...FCST WILL HINGE ON THE TRACK OF T.S. IRENE...PLEASE REFER
TO THE LATEST NHC DISCUSSION FOR DETAILS. ROUGH SURF AND ENHANCED
RIP CURRENT THREAT EXPECTED DURING THIS PERIOD ALONG THE EAST COAST.

SAT-MON...STRONG AND DEEP W/NW FLOW ON THE BACKSIDE OF IRENE WILL
GRADUALLY VEER TO THE W/SW THRU MON AS A SHORT WAVE TROF DEVELOPS
OVER THE DEEP SOUTH IN HER WAKE. THE WRLY FLOW WILL PULL DRY
CONTINENTAL AIR DOWN INTO CENTRAL FL WHICH WILL HINDER DIURNAL STORM
DEVELOPMENT THRU THE WEEKEND AND INTO EARLY NEXT WEEK. GFS MODEL
SOUNDINGS INDICATE PW VALUES REMAINING BLO 1.8" THRU THE
WEEKEND...AND EVEN FALL AS LOW AS 1.0" AT KDAB BY DAYBREAK MON.
WHILE THE PREVAILING WRLY FLOW WILL FAVOR THE ERN PENINSULA FOR
DIURNAL CONVECTION... COVERAGE WILL BE AOB 30PCT THRU THE WEEKEND.

AS THE SUBTROPICAL RIDGE REBUILDS OVER THE FL STRAITS/NW CARIB ON
MON AND INTERACTS WITH THE AFOREMENTIONED SHORT WAVE TROF...DEEP LYR
PREVAILING FLOW WILL STRENGTHEN OUT OF THE SW AND WILL PULL TROPICAL
MOISTURE BACK TO THE N. WILL PUSH POPS UP TO 40PCT OVER THE SRN
CWA...BUT WILL KEEP THE REST OF THE AREA AT 30PCT.

TEMPS WILL BE ABV CLIMO AS WRLY FLOW REGIMES THIS TIME OF YEAR
USUALLY PUSH AFTN TEMPS INTO THE L/M90S. MIN TEMPS WILL BE WARM AS
WELL AS THE SFC/LOW LVL PGRAD IN THE WAKE OF IRENE SHOULD REMAIN
TIGHT ENOUGH TO PREVENT SFC WNDS FROM DECOUPLING...EXPECT MIN TEMPS
WILL REMAIN IN THE M/U70S.

&&

.AVIATION...STRONG CONVECTION OCCURRING ACROSS ECFL DUE TO LARGE
OUTFLOW BOUNDARY PLOWING ACROSS THE AREA. STRONG DOWNBURST WINDS AND
FREQUENT CLOUD TO GROUND LIGHTNING POSSIBLE IN THESE CELLS THRU LATE
AFTN. SMALL THREAT REMAINS KDAB-KSFB-KTTS-KMLB OVERNIGHT AS SHORT
TERM MODELS HINT AT LATE NIGH PRECIP. WINDS REMAINS EASTERLY ON WED
WITH PRESSURE GRADIENT TIGHTENING AND SPEEDS TO 15 MPH AND STRONGER
GUSTS AT TIMES BY AFTN.

&&

.MARINE...TONIGHT...WEAK SURFACE TROUGH REMAINS OVER THE AREA. WINDS
HAVE BECOME EAST/NORTHEAST BEHIND LARGE OUTFLOW BOUNDARY FROM
EARLIER SHOWERS/STORMS ACROSS THE AREA. WINDS TO BECOME
EAST/SOUTHEAST LATER THIS EVENING AND OVERNIGHT ACROSS MOST OF THE
AREA. SPEEDS 10 TO 15 KTS AT TIMES OFFSHORE. MOISTURE WILL REMAIN
HIGH ENOUGH FOR ISOLATED TO SCATTERED SHOWERS/STORMS.

WED-WED NIGHT...CONDITIONS WILL BEGIN TO DETERIORATE STEADILY THRU
THE DAY AS HURRICANE IRENE WORKS HER WAY UP THE BAHAMA BAND. ERLY
SFC/BNDRY LYR WINDS WILL INCREASE TO 15-20KTS SOUTH LEGS BY LATE
AFTN AND WILL PUSH A LARGE SWELL INTO THE LCL ATLC. SEAS BUILDING TO
3-5F T NEAR SHORE THROUGH THE DAY AND 7 FT AWAY FROM THE COAST. SCA
CONDITIONS AREAWIDE BY MIDNIGHT WITH 5-7 FT SEAS NEARSHORE AND UP TO
9 TO 10 FT WELL OFFSHORE...WINDS INCREASING TO 20-25 KTS OVER MOST
OF THE AREA...UP TO 30 KTS OFFSHORE S OF SEBASTIAN INLET WITH HIGHER
GUSTS LIKELY.

THU-SUN...FCST WILL HINGE ON THE TRACK OF T.S. IRENE...PLEASE REFER
TO THE LATEST NHC DISCUSSION FOR DETAILS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  75  91  79  91 /  30  40  30  60
MCO  75  93  76  91 /  20  40  20  50
MLB  77  90  81  90 /  30  30  30  60
VRB  74  91  81  89 /  30  30  30  60
LEE  76  94  76  91 /  20  40  20  50
SFB  76  93  77  92 /  20  40  20  50
ORL  77  94  77  91 /  20  40  20  50
FPR  74  89  80  89 /  30  30  30  60

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

SHORT TERM/AVIATION/MARINE...SEDLOCK
IMPACT WEATHER/RADAR....MOSES
RADAR...KELLY
Hazardous weather outlook, Aug 23, 9:47 AM EDT, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
947 AM EDT TUE AUG 23 2011

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-231900-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
947 AM EDT TUE AUG 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
A WEAK SURFACE TROUGH SETTLING INTO NORTHEAST FLORIDA SHOULD
ENHANCE MOISTURE CONVERGENCE NEAR AND NORTHWEST OF INTERSTATE 4
TODAY. SCATTERED SLOW MOVING STORMS ARE EXPECTED DURING THE
AFTERNOON AS BOUNDARY INTERACTIONS OCCUR.

SLIGHTLY LOWER MOISTURE IS FORECAST SOUTHWARD TO OKEECHOBEE AND
THE TREASURE COAST...BUT SCATTERED STORMS ARE STILL EXPECTED
ALONG THE INLAND MOVING SEA BREEZE BOUNDARY.

THE MAIN HAZARD WILL BE FREQUENT LIGHTNING STRIKES AND WIND GUSTS
UP TO 40 MPH IN ISOLATED STRONG STORMS.

.FLOOD IMPACT...
SLOW STORM MOTION WILL RESULT IN LOCAL 2 TO 3 INCH
DOWNPOURS...LEADING TO PONDING OF WATER ON LOCAL ROADWAYS AND
OTHER POORLY DRAINED AREAS. THESE PROBLEMS WILL BE AGGRAVATED IN
AREAS THAT HAVE RECEIVED HEAVY RAINFALL OVER THE THE PAST FEW
DAYS.

.MARINE THUNDERSTORM GUST IMPACT...
ISOLATED ATLANTIC STORMS OVER THE GULF STREAM THIS MORNING WILL
DIMINISH AS THE EAST COAST SEA BREEZE DEVELOPS. THE GREATEST
COVERAGE OF AFTERNOON STORMS WILL OCCUR NEAR AND NORTHWEST OF
INTERSTATE 4 AS NUMEROUS BOUNDARIES INTERACT DURING THE AFTERNOON.
STORM MOTION WILL BE SLOW...WITH POSSIBLY A SLIGHT SOUTHWARD
DRIFT. FREQUENT LIGHTNING STRIKES AND GUSTY WINDS 30 TO 35 KNOTS
WILL OCCUR WITH ISOLATED STRONG STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
INCREASING ONSHORE FLOW AND SWELLS WILL OCCUR LATE WEDNESDAY AS
HURRICANE IRENE MOVES THROUGH THE CENTRAL BAHAMAS. THIS WILL LEAD
TO DETERIORATING BOATING CONDITIONS AND AN INCREASED RIP CURRENT
RISK.

IRENE IS FORECAST TO BE A LARGE AND POWERFUL CATEGORY 4 HURRICANE
AS IT PASSES ABOUT 150 MILES EAST OF THE COAST ON THURSDAY. THIS
WOULD PRODUCE HURRICANE CONDITIONS OVER PORTIONS OF THE COASTAL
WATERS AND TROPICAL STORM FORCE WIND GUSTS OVER MUCH OF EAST
CENTRAL FLORIDA. SIGNIFICANT BEACH EROSION AND DANGEROUS SURF WILL
OCCUR AS IRENE PASSES TO OUR EAST.

THOUGH THE CURRENT TRACK KEEPS THE CENTER OF IRENE WELL
OFFSHORE...YOU SHOULD STILL REMAIN AWARE OF THIS LARGE HURRICANE
AND BE PREPARED FOR TROPICAL STORM CONDITIONS STARTING LATE
THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON. .

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

LASCODY/MOSES

In the hours before

Special weather statement, Aug 23, 1:03 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
103 PM EDT TUE AUG 23 2011

FLZ045>047-053-141-147-231830-
COASTAL VOLUSIA COUNTY-NORTHERN BREVARD
COUNTY-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD COUNTY-
103 PM EDT TUE AUG 23 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER NORTHERN BREVARD COUNTY...
SOUTHEASTERN ORANGE COUNTY...NORTHEASTERN OSCEOLA COUNTY...EASTERN
SEMINOLE COUNTY...SOUTHEASTERN VOLUSIA COUNTY...

* UNTIL 230 PM EDT.

AT 1257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER MIMS...
MOVING SOUTH AT 5 MPH.

ADDITIONAL STRONG STORMS WILL BE POSSIBLE IN THIS AREA AS A STRONG
OUTFLOW BOUNDARY WITH WINDS OF 40 TO 45 MPH MOVES ONTO THE COAST
NORTH OF CAPE CANAVERAL.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. TORRENTIAL
RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS
AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LAT...LON 2908 8093 2907 8090 2874 8069 2859 8057
      2846 8052 2838 8059 2822 8060 2821 8062
      2828 8061 2831 8065 2829 8066 2821 8063
      2822 8066 2821 8066 2817 8087 2883 8111
      2882 8107 2904 8119 2912 8095
TIME...MOT...LOC 1702Z 347DEG 5KT 2869 8086

MOSES
Local storm report, Aug 23, 1:36 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
136 PM EDT TUE AUG 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0122 PM     TSTM WND GST     2 SSW MERRITT ISLAND WI 28.62N 80.72W
08/23/2011  M44 MPH          BREVARD            FL   OTHER FEDERAL

            39A SHUTTLE LAUNCH PAD MEASURED WIND OF 33G38 KT/38G44
            MPH AT 60 FEET.

0114 PM     TSTM WND GST     3 E HAULOVER CANAL      28.74N 80.70W
08/23/2011  M44 MPH          BREVARD            FL   OTHER FEDERAL

            USAF TOWER NUMBER 0019 MEASURED WIND 32G38 KT/37G44 MPH
            AT 54 FEET.

&&

JRC
Special weather statement, Aug 23, 2:26 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
226 PM EDT TUE AUG 23 2011

FLZ054-231930-
INDIAN RIVER-
226 PM EDT TUE AUG 23 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER CENTRAL INDIAN RIVER COUNTY...

* UNTIL 330 PM EDT.

AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER FELLSMERE...MOVING
SOUTH AT 15 MPH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2757 8047 2756 8075 2782 8084 2782 8056
TIME...MOT...LOC 1827Z 346DEG 12KT 2772 8066

KELLY
Special weather statement, Aug 23, 2:35 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
235 PM EDT TUE AUG 23 2011

FLZ041-044>046-053-231930-
INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-ORANGE-OSCEOLA-SEMINOLE-
235 PM EDT TUE AUG 23 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER NORTHEASTERN LAKE COUNTY...
CENTRAL ORANGE COUNTY...NORTHERN OSCEOLA COUNTY...SEMINOLE COUNTY...
WESTERN VOLUSIA COUNTY...

* UNTIL 330 PM EDT.

A STRONG OUTFLOW BOUNDARY MOVING THROUGH THE AREA WILL PRODUCE WINDS
OF UP TO 50 MPH AS IT MOVES WESTWARDS THROUGH THE ORLANDO
METRO...WESTERN LAKE AND NORTHERN LAKE COUNTY. ADDITIONAL STRONG
STORMS WILL DEVELOP ALONG AND JUST BEHIND THIS LINE AS IT MOVES
THROUGH. INDIVIDUAL STORMS WILL MOVE TO THE SOUTH AT 5 TO 10 MPH.

THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES...SMALL HAIL...AND GUSTY WINDS UP TO 50 MPH...WHICH CAN
CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE
POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY.
SEEK SHELTER INDOORS UNTIL THE STORM PASSES.

LAT...LON 2897 8166 2905 8166 2905 8165 2905 8164
      2908 8164 2915 8127 2820 8101 2815 8146
      2896 8167
TIME...MOT...LOC 1832Z 357DEG 8KT 2846 8119

MOSES

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 12:46 PM EDTSpecial Marine WarningMLB119 min
Aug 23, 1:03 PM EDTSpecial Weather StatementMLBBrevard87 min
Aug 23, 2:19 PM EDTSevere Thunderstorm WarningMLBBrevard41 min
Aug 23, 2:26 PM EDTSpecial Weather StatementMLBIndian River64 min
Aug 23, 2:27 PM EDTAreal Flood AdvisoryMLBBrevard2 hr
Aug 23, 2:35 PM EDTSpecial Weather StatementMLBOrange55 min
Aug 23, 3:21 PM EDTSpecial Weather StatementMLBMartin, Okeechobee54 min
Aug 23, 3:27 PM EDTSpecial Weather StatementMLBBrevard48 min
Aug 23, 3:42 PM EDTAreal Flood AdvisoryMLBLake2 hr
Aug 23, 3:57 PM EDTAreal Flood AdvisoryMLBMartin93 min
Aug 23, 4:03 PM EDTSpecial Weather StatementMLBLake57 min
Aug 23, 4:30 PM EDTSpecial Weather StatementMLBLake45 min
Aug 23, 4:38 PM EDTSpecial Weather StatementMLBOkeechobee52 min
Aug 23, 5:06 PM EDTTropical Storm WatchMLB39 hr
Aug 23, 6:29 PM EDTHurricane Local StatementMLBVolusia68 hr

Nearby

Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.